Share Facebook
Crohn's Disease Forum » Ulcerative Colitis Forum » Thinning Face Advice


04-13-2015, 12:46 AM   #1
SolisSpirit
 
SolisSpirit's Avatar
 
Join Date: Oct 2012
Location: Madison, Alabama

My Support Groups:
Thinning Face Advice

I was recently diagnosed with UC and I'm trying to see who else has had a problem with their face thinning. Mine has been doing this for a few years now and I'm trying to figure out what I need to do, or what needs to happen, in order for me to start filling in my face again. It really looks bad and I'm just trying to understand how long I need to be on pred, or lialda, or whatever before I can see the a better tomorrow. Thanks.
04-13-2015, 06:05 AM   #2
2thFairy
Senior Member
 
2thFairy's Avatar
 
Join Date: Sep 2010
Location: Dallas, Texas

My Support Groups:
It is VERY common for prednisone to cause "moon face," or a full chubby cheek look. How long have you been on prednisone? The Lialda will take some time for full effect; something like 2-6 weeks. I started to notice a change in my symptoms with Lialda around 2 weeks and felt a lot better after 4 weeks. Lialda doesn't work for everyone, but give it some time to see if it will help you. Prednisone generally works very quickly, but the improvement can be temporary, along with the side effects. Prednisone is a short-term medication and is given as needed for a few weeks/months at a time, whereas Lialda is a maintenance medication and is taken every day for as long as it is working, i.e., years.
__________________
Ulcerative colitis

Total colectomy with ileostomy featuring Sideshow Bob since January 2012

"The colon seems an unlikely candidate for dramatic effect, but now and then it serves that purpose well." The Associated Press Guide to Punctuation
04-13-2015, 06:37 AM   #3
SolisSpirit
 
SolisSpirit's Avatar
 
Join Date: Oct 2012
Location: Madison, Alabama

My Support Groups:
My doctor doesn't have me on Lialda yet, though he has mentioned putting me on it before after he weans me off of pred. I just don't understand why thinning of the face happens.
04-13-2015, 06:17 PM   #4
2thFairy
Senior Member
 
2thFairy's Avatar
 
Join Date: Sep 2010
Location: Dallas, Texas

My Support Groups:
My first thought is dehydration. Have you had a lot of diarrhea?
04-19-2015, 02:07 AM   #5
maggiesfour
 
Join Date: Apr 2014
Location: Valencia, California

My Support Groups:
I was recently diagnosed with UC and I'm trying to see who else has had a problem with their face thinning. Mine has been doing this for a few years now and I'm trying to figure out what I need to do, or what needs to happen, in order for me to start filling in my face again. It really looks bad and I'm just trying to understand how long I need to be on pred, or lialda, or whatever before I can see the a better tomorrow. Thanks.
Hey SolisSpirit - so sorry about your recent diagnosis, crazy stuff, eh? Have you found an answer to this yet?

I agree, it could be dehydration, but ...maybe ...how long have you been on prednisone and how are your bones? Do you have osteopina? Aside from your face over the past few years, are there other areas of you body that you have seen changes?

Keep us up to date on how you are doing. hugs...
Reply

Crohn's Disease Forum » Ulcerative Colitis Forum » Thinning Face Advice
Thread Tools


All times are GMT -5. The time now is 04:10 AM.
Copyright 2006-2017 Crohnsforum.com